oa SA Pharmacist's Assistant - Analgesics and the gastrointestinal tract - what the pharmacist's assistant should know : review



Non-steroidal anti-inflammatory drugs (NSAIDs) are widely used. Gastrointestinal adverse events are the most common side effects associated with NSAIDs and may be severe, even fatal. This article will review strategies for minimising the risk of NSAID-related gastrointestinal events such as identifying patients at increased risk, assessing the rational choice and use of NSAIDS and cyclo-oxygenase 2 (COX-2) inhibitors and determining when it is appropriate to use gastroprotective agents such as misoprostol or proton pump inhibitors.


Article metrics loading...

This is a required field
Please enter a valid email address
Approval was a Success
Invalid data
An Error Occurred
Approval was partially successful, following selected items could not be processed due to error